Alert archive / Minnesota / Flash Flood Warnings in 2011
Flash Flood Warning 8, NWS Duluth, MN
NWS Duluth, MN issued this flash flood warning at Jul 20, 2011, 5:53 AM CDT for Cook County, Minnesota. It was in force for 4 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2011, 5:53 AM CDT (10:53 UTC)
- Expired
- Jul 20, 2011, 9:38 AM CDT
- In force
- 4 hr
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Flood severity
- None
County Cook County, MN
The radar
The Duluth radar (KDLH), 204 km from the middle of the area, began a volume at 10:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 6:54 AM CDT | HEAVY RAIN 2 | 2 W Grand Marais, MN | PONDING OF WATER ON ROADS IN TWON. |
| Jul 20, 7:00 AM CDT | HEAVY RAIN 2.83 | Grand Marais, MN | STILL RAINING |
| Jul 20, 7:00 AM CDT | HEAVY RAIN 2.91 | 7 Nw Grand Marais, MN | MEASURED AT GRAND MARIAS/COOK COUNTY AIRPORT-KCKC. STILL RAINING |
| Jul 20, 7:27 AM CDT | HEAVY RAIN 1.71 | 1 E Sea Gull Lake, MN | MEASURED AT SEAM5 RAWS. STILL RAINING |
| Jul 20, 7:27 AM CDT | HEAVY RAIN 1.76 | 20 Nnw Grand Marais, MN | MEASURED AT TR668 RAWS ON GUNFLINT TRAIL NEAR POPLAR LAKE. STILL RAINING |
| Jul 20, 8:00 AM CDT | FLASH FLOOD | Grand Marais, MN | FLOODING AT 1ST STREET AND BROADWAY |
| Jul 20, 8:22 AM CDT | HEAVY RAIN 5 | 20 N Grand Marais, MN | MEASURED AT GOLDEN EAGLE LODGE ON GUNFLUNT TRAIL. FELL OVERNIGHT. SOME LOCAL ROADS ARE WASHED OUT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 127 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 10.9 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 285 J/kg
- Mixed-layer CIN
- -438 J/kg
- Mixed-layer LCL
- 1283 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
291
WGUS53 KDLH 201053
FFWDLH
MNC031-201600-
/O.NEW.KDLH.FF.W.0008.110720T1053Z-110720T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DULUTH MN
553 AM CDT WED JUL 20 2011
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COOK COUNTY IN NORTHEAST MINNESOTA...
* UNTIL 1100 AM CDT
* AT 550 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL
ACROSS PARTS OF COOK COUNTY. RAINFALL ESTIMATES OF 3 TO 4 INCHES
HAVE OCCURRED IN THE PAST 6 HOURS...WITH ANOTHER INCH POSSIBLE
THROUGH THE MORNING HOURS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...GRAND
MARAIS...EAGLE MOUNTAIN...GRAND PORTAGE...HOVLAND AND SEA GULL
LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 4797 8960 4798 8962 4795 8962 4788 8978
4773 9042 4764 9067 4821 9100 4825 9083
4810 9074 4814 9058 4811 9054 4812 9017
4810 9002 4803 8998 4800 8989 4803 8978
4801 8951
$$
TENTINGER3 follow-up statements
672
WGUS73 KDLH 201149
FFSDLH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
649 AM CDT WED JUL 20 2011
MNC031-201600-
/O.CON.KDLH.FF.W.0008.000000T0000Z-110720T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COOK MN-
649 AM CDT WED JUL 20 2011
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR COOK COUNTY UNTIL 1100
AM CDT...
AT 647 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
RAINFALL ESTIMATES IN THIS AREA ARE ANYWHERE FROM 3 TO 5 INCHES. AN
ADDITIONAL 1 TO 2 INCHES IS POSSIBLE WITH THESE BACK BUILDING
THUNDERSTORMS.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
GRAND MARAIS...EAGLE MOUNTAIN...GRAND PORTAGE...HOVLAND AND SEA GULL
LAKE.
REPORTS OF WATER OVER ROADWAYS HAVE BEEN RECEIVED FOR LOCATIONS NEAR
MAPLE HILL ON THE GUNFLINT TRAIL AND AROUND DEVIL TRACK LAKE ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.
IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 4797 8960 4798 8962 4795 8962 4788 8978
4773 9042 4764 9067 4821 9100 4825 9083
4810 9074 4814 9058 4811 9054 4812 9017
4810 9002 4803 8998 4800 8989 4803 8978
4801 8951
$$
TENTINGER884
WGUS73 KDLH 201330
FFSDLH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
830 AM CDT WED JUL 20 2011
MNC031-201600-
/O.CON.KDLH.FF.W.0008.000000T0000Z-110720T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COOK MN-
830 AM CDT WED JUL 20 2011
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR COOK COUNTY UNTIL 1100
AM CDT...
AT 829 AM CDT...WEATHER SPOTTERS REPORTED THUNDERSTORMS WITH VERY
HEAVY RAINFALL ACROSS THE WARNED AREA. 5 INCHES OF RAIN WAS REPORTED
AT THE GOLDEN EAGLE LODGE ON THE GUNFLINT TRAIL.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
GRAND MARAIS...EAGLE MOUNTAIN...GRAND PORTAGE...HOVLAND AND SEA GULL
LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS. ADDITIONALLY...COUNTRY ROADS AND PROPERTY ALONG THE
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE ALSO SUBJECT
TO FLOODING.
IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 4797 8960 4798 8962 4795 8962 4788 8978
4773 9042 4764 9067 4821 9100 4825 9083
4810 9074 4814 9058 4811 9054 4812 9017
4810 9002 4803 8998 4800 8989 4803 8978
4801 8951
$$
GSF258
WGUS73 KDLH 201438
FFSDLH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
938 AM CDT WED JUL 20 2011
MNC031-201452-
/O.CAN.KDLH.FF.W.0008.000000T0000Z-110720T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COOK MN-
938 AM CDT WED JUL 20 2011
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR COOK COUNTY IS
CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. THERE MAY STILL BE SOME RESIDUAL
DAMAGE TO ROADS AND CULVERTS...SO BE ALERT FOR THESE PROBLEMS IF YOU
ARE TRAVELING IN THE AREA.
LAT...LON 4797 8960 4798 8962 4795 8962 4788 8978
4773 9042 4764 9067 4821 9100 4825 9083
4810 9074 4814 9058 4811 9054 4812 9017
4810 9002 4803 8998 4800 8989 4803 8978
4801 8951
$$
GSFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 4:03 AM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 20, 4:03 AM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
403 AM CDT WED JUL 20 2011
.DISCUSSION...
MAIN SHORT TERM FORECASTING CONCERNS CONTINUE TO BE THE HEAT...AND
SHOWERS AND THUNDERSTORMS THROUGH THE ARROWHEAD...SOME STRONG TO
SEVERE THIS MORNING. THEN...REDEVELOPMENT OF CONVECTION LATER THIS
AFTERNOON WITH THE PASSAGE OF A COLD FRONT THROUGH THE NORTHLAND
WITH STRONG TO SEVERE STORMS POSSIBLE...THE BEST CHANCE CONFINED
TO NORTHEAST MINNESOTA AND WRN LAKE SUPERIOR THIS EVENING.
ROBUST UPPER LEVEL HIGH PRESSURE CONTINUES OVER THE CENTRAL CONUS
WITH MULTIPLE RIPPLING SHRT WVS AND POCKETS OF CONVECTION ROTATING
AROUND THE DOME FROM THE WRN HIGH PLAINS...THROUGH S-CNTRL CANADA
AND INTO THE WRN GREAT LAKES REGION. AN UPPER TROUGH AND
ASSOCIATED SFC COLD FRONT ARE BEGINNING TO PUSH INTO THE HIGH
PLAINS THIS MORNING...AND WILL EVENTUALLY MAKE IT TO NRN MN BY THE
AFTERNOON AND EVENING...TRIGGERING ANOTHER ROUND OF THUNDERSTORMS
ACROSS THE REGION.
EARLY THIS MORNING...A BAND OF THUNDERSTORMS DEVELOPED OVER THE
TIP OF THE ARROWHEAD AROUND 2AM AND SLOWLY MOVED TO THE
E/NE...GROWING TO SEVERE FOR A BRIEF PERIOD...BUT MOSTLY STAYING
SUB-SEVERE. THESE STORMS DEVELOPED ON THE PERIPHERY OF THE CAPPING
INVERSION AND ALONG THE INSTABILITY GRADIENT CUTTING ACROSS NE MN.
WITH LITTLE MID-UPPER LEVEL FORCING TO MAINTAIN THEM. MOST OF
THESE STORMS PULSED UP AND DOWN IN INTENSITY FOR 2-3 HOURS...MOST
LIKELY PRODUCING SMALL HAIL...GUSTY WINDS AND OCCASIONAL
LIGHTNING. EXPECTING THESE STORMS TO PERSIST THROUGH 5-6AM.
THE REST OF TODAY...THE NORTHWARD EXTENT OF THIS VERY STRONG
UPPER LEVEL RIDGE AXIS INTO CENTRAL CANADA WILL BE DAMPED DOWN AND
PUSHED TO THE EAST TODAY AS AN UPPER TROUGH BARRELS THROUGH THE
NRN PLAINS AND UPPER MIDWEST. THIS BUBBLE OF VERY WARM AIR ALOFT
WILL KEEP CONDITIONS CAPPED THROUGH MUCH OF THE MORNING AND EARLY
AFTERNOON HOURS...WITH A FEW SHOWERS AND STORMS POSSIBLE OVER FAR
NRN/NERN MN THROUGH THE MID MORNING. THE BOUNDARY LAYER WILL
DESTABILIZE RAPIDLY THIS AFTERNOON WITH SFC TEMPS CLIMBING INTO
THE MID TO UPPER 90S...AND SFC DWPTS INTO THE MID 70S. THE PASSAGE
OF THE UPPER TROUGH AND SFC COLD FRONT LATER THIS AFTERNOON...WITH
COOLER TEMPS ALOFT WILL PRODUCE STEEP LAPSE RATES AND ALLOW FOR
ENOUGH FORCING TO SUPPORT SIGNIFICANT CONVECTIVE DEVELOPMENT
ALONG A N-S LINE THROUGH NRN MN...AND MOVEMENT TO THE EAST INTO
THE WRN GREAT LAKES AND NW WISCONSIN THIS EVENING. WITH A VERY
UNSTABLE AIR MASS IN PLACE...ML CAPE VALUES 2000-3000 J/KG...LI
VALUES -6 TO -8 DEG C...STRONG WAA/MOISTURE TRANSPORT AT
850MB...COMBINED WITH THE FORCING FROM THE FRONT...CONDITIONS SHOULD
BE PRIMED FOR STRONG THUNDERSTORMS AND A FEW SEVERE STORMS THROUGH
THE LATE AFTERNOON AND EVENING HOURS TODAY.
THE HEAT AND HUMIDITY CONTINUE TODAY...WITH HEAT INDEX VALUES 95
TO 100 DEGREES ACROSS THE NORTH...AND 100 TO 110 DEGREES ACROSS
THE SRN HALF OF THE NORTHLAND. CHECK THE LATEST HEAT WARNINGS AND
ADVISORIES FOR DETAILS.
LATE TONIGHT AND TOMORROW...CONDITIONS BECOME MUCH MORE QUIET AS
COOL DRY AIR FILTERS IN BEHIND THE FRONT. A MUCH ANTICIPATED
REPRIEVE FROM THE HEAT WILL BE FELT ON THURSDAY AS SKIES CLEAR
OFF AND TEMPS ONLY CLIMB INTO THE 70S AND LOW TO MID 80S...BUT THE
MAIN DIFFERENCE WILL BE THE LOWER HUMIDITY. DWPTS IN THE 50S WILL
MAKE IT FEEL MUCH MORE COMFORTABLE THAN THE PAST 5-6 DAYS.
.EXTENDED...THURSDAY NIGHT THROUGH SUNDAY...
SFC BDRY WILL DROP SOUTH ACROSS CWA THURSDAY EVENING. LIMITED BDRY
LYR CONVERGENCE AND MULTI MODEL SOLUTIONS KEEP MAJORITY OF
FORCING/PRECIP SOUTH OF REGION. WILL MAINTAIN DRY FCST AT THIS
POINT. SHORTWAVE TROF ALOFT WILL PUSH INTO NRN PLAINS FRIDAY WITH
INCREASING CLOUDS ACROSS REGION. SFC HIGH OVER ONTARIO WILL KEEP
RELATIVELY STABLE FLOW IN NEAR SFC LAYER. STRONG MDL CONSENSUS IN
BRINGING RW/TRW INTO CWA FRIDAY NIGHT/SATURDAY. LATEST SREF SVR
PROB INCREASES DURING THIS PERIOD. INHERITED GRIDS IN GOOD SHAPE SO
VERY LITTLE CHANGES MADE. LATEST GUIDANCE SUGGESTS MAY NEED TO ADD
RW/TRW OVER NRN MN ZONES SUNDAY. ONLY OTHER ITEM OF NOTE IS
POTENTIAL FOR MUCH COOLER TEMPS SATURDAY ACROSS REGION. LATEST EC IS
MUCH LOWER ON MAX TEMPS. HAVE LOWERED A FEW DEGREES FOR NOW BUT MAY
NEED ADDITIONAL LOWERING IF CLOUDS/PRECIP ARE MORE SUBSTANTIAL.
&&
.AVIATION...06Z TAFS...
SCATTERED CLOUDS ASSOCIATED WITH EVENING THUNDERSTORMS MOVING
THROUGH WISCONSIN THIS MORNING. VFR CONDITIONS WILL TREND TO AREAS
OF MVFR OR IFR IN FOG. SCATTERED THUNDERSTORMS MAY DEVELOP WEST OF
CWA AND MOVE TOWARD AREA DURING MORNING HOURS.
&&
.POINT TEMPS/POPS...
DLH 91 63 80 62 / 30 30 10 10
INL 90 60 79 58 / 40 30 10 10
BRD 94 65 83 63 / 30 20 10 10
HYR 96 67 83 62 / 20 30 10 10
ASX 96 67 84 62 / 20 30 10 10
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT THIS EVENING FOR MNZ025-
033>038.
HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR MNZ010>012-018-
019-026.
WI...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT THIS EVENING FOR
WIZ001>004-006>009.
LS...NONE.
&&
SHORT TERM...TENTINGER
EXTENDED....CANNON
AVIATION...HLUCHANHazardous weather outlook, Jul 20, 4:09 AM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 409 AM CDT WED JUL 20 2011 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-211030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 409 AM CDT WED JUL 20 2011 ...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE AGAIN TODAY AND TONIGHT...SOME OF WHICH MAY BE SEVERE...MAINLY THIS AFTERNOON AND TONIGHT. THE MAIN THREATS WILL BE DAMAGING WINDS...LARGE HAIL AND HEAVY RAIN. A TORNADO IS ALSO POSSIBLE THIS AFTERNOON AND EVENING...MAINLY OVER NORTHERN PORTIONS OF THE NORTHLAND. HEAT ADVISORIES AND WARNINGS REMAIN IN EFFECT FOR MUCH OF THE NORTHLAND TODAY. HEAT INDICES WILL BE HIGHEST OVER SOUTHERN AREAS TODAY. SEE THE LATEST WEATHER MESSAGE AND FORECAST FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS LATE FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. THE MOST LIKELY TIME WILL BE LATER THIS AFTERNOON INTO THE EVENING. LSZ121-140>148-211030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 409 AM CDT WED JUL 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT...SOME OF WHICH MAY BE SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE PERIODICALLY FROM LATE ON FRIDAY THROUGH SUNDAY. TENTINGER MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, Jul 20, 1:37 AM CDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
137 AM CDT WED JUL 20 2011
MNZ012-020-021-200700-
NORTHERN COOK/NORTHERN LAKE-SOUTHERN COOK/NORTH SHORE-SOUTHERN
LAKE/NORTH SHORE-
137 AM CDT WED JUL 20 2011
...STRONG THUNDERSTORMS DEVELOPING IN THE ARROWHEAD...
AT 131 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF RAPIDLY DEVELOPING THUNDERSTORMS ALONG A LINE EXTENDING FROM
BASSWOOD LAKE TO 12 MILES SOUTHWEST OF TACONITE HARBOR...MOVING
NORTHEAST AT 20 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...
* THUNDERSTORMS WILL BE NEAR...
FOREST CENTER BY 145 AM...
SNOW BANK LAKE BY 150 AM...
TACONITE HARBOR AND SCHROEDER BY 200 AM...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4776 9038 4740 9119 4815 9180 4818 9169
4813 9168 4810 9163 4811 9156 4806 9156
4808 9146 4806 9140 4808 9135 4809 9125
4819 9110 4820 9102
TENTINGERSpecial weather statement, Jul 20, 2:07 AM CDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
207 AM CDT WED JUL 20 2011
MNZ012-020-021-200745-
NORTHERN COOK/NORTHERN LAKE-SOUTHERN COOK/NORTH SHORE-SOUTHERN
LAKE/NORTH SHORE-
207 AM CDT WED JUL 20 2011
...STRONG THUNDERSTORMS SLOWLY MOVING THROUGH THE ARROWHEAD...
AT 204 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BALD EAGLE LAKE TO
TOFTE...MOVING NORTHEAST AT 25 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...
* THUNDERSTORMS WILL BE NEAR...
FOREST CENTER BY 215 AM...
LUTSEN BY 230 AM...
SNOW BANK LAKE BY 235 AM...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4824 9082 4819 9082 4816 9076 4810 9074
4811 9064 4814 9058 4777 9021 4770 9052
4763 9069 4738 9113 4779 9172 4807 9149
4808 9128 4819 9110 4826 9088
TENTINGERSpecial weather statement, Jul 20, 3:17 AM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
317 AM CDT WED JUL 20 2011
MNZ012-200845-
NORTHERN COOK/NORTHERN LAKE-
317 AM CDT WED JUL 20 2011
...STRONG THUNDERSTORMS...
AT 313 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SEA GULL LAKE...MOVING NORTHEAST AT 45 MPH.
THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 4819 9082 4816 9076 4813 9077 4810 9074
4810 9062 4814 9058 4812 9055 4811 9055
4801 9099 4818 9108 4825 9083
DCSpecial weather statement, Jul 20, 3:25 AM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
325 AM CDT WED JUL 20 2011
MNZ012-021-200945-
NORTHERN COOK/NORTHERN LAKE-SOUTHERN COOK/NORTH SHORE-
325 AM CDT WED JUL 20 2011
...STRONG THUNDERSTORMS CONTINUE EARLY THIS MORNING...
AT 323 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST
OF ALPINE LAKE TO 14 MILES SOUTHEAST OF LUTSEN...MOVING NORTHEAST AT
25 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 4798 8958 4781 8998 4773 9042 4763 9072
4812 9121 4826 9088 4824 9082 4819 9082
4816 9076 4810 9074 4814 9058 4811 9054
4812 9017 4811 9005 4802 8997 4800 8989
4802 8971
DCSpecial weather statement, Jul 20, 5:16 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
516 AM CDT WED JUL 20 2011
MNZ012-021-201100-
NORTHERN COOK/NORTHERN LAKE-SOUTHERN COOK/NORTH SHORE-
516 AM CDT WED JUL 20 2011
...STRONG THUNDERSTORMS CONTINUING OVER COOK COUNTY...
AT 513 AM CDT/613 AM EDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES
NORTH OF LONG ISLAND LAKE TO 21 MILES SOUTHEAST OF HOVLAND...MOVING
SOUTHEAST AT 35 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP
TO 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...
* THUNDERSTORMS WILL BE NEAR...
HOVLAND BY 600 AM...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4825 9084 4819 9082 4816 9076 4810 9074
4814 9058 4811 9054 4812 9022 4805 8999
4801 8992 4801 8985 4795 8966 4788 8977
4781 8998 4770 9050 4810 9104 4821 9102
4826 9089
TENTINGERThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:27 PM CDT | Special Marine Warning | DLH | 48 min | |
| Jul 20, 1:37 AM CDT | Special Weather Statement | DLH | Lake | 23 min |
| Jul 20, 2:07 AM CDT | Special Weather Statement | DLH | Cook | 38 min |
| Jul 20, 2:47 AM CDT | Severe Thunderstorm Warning | DLH | Cook | 35 min |
| Jul 20, 3:17 AM CDT | Special Weather Statement | DLH | Cook | 28 min |
| Jul 20, 3:25 AM CDT | Special Weather Statement | DLH | Cook | 80 min |
| Jul 20, 4:57 AM CDT | Areal Flood Advisory | DLH | Cook | 4 hr |
| Jul 20, 5:05 AM CDT | Areal Flood Advisory | DLH | Cook | 3 hr |
| Jul 20, 5:16 AM CDT | Special Weather Statement | DLH | Cook | 44 min |
| Jul 20, 6:01 AM CDT | Special Weather Statement | DLH | Cook | 44 min |
| Jul 20, 6:23 AM CDT | Severe Thunderstorm Warning | DLH | Cook | 37 min |
| Jul 20, 7:05 AM CDT | Special Weather Statement | DLH | Cook | 25 min |
| Jul 20, 8:43 AM CDT | Special Weather Statement | DLH | Koochiching | 17 min |
| Jul 20, 9:51 AM CDT | Special Weather Statement | DLH | Koochiching | 39 min |
| Jul 20, 11:12 AM CDT | Special Weather Statement | DLH | Koochiching | 63 min |
| Jul 20, 11:17 AM CDT | Special Weather Statement | DLH | Koochiching | 58 min |
| Jul 20, 1:43 PM CDT | Special Weather Statement | DLH | Koochiching | 62 min |
| Jul 20, 6:51 PM CDT | Special Weather Statement | DLH | 24 min |
Nearby
Flash Flood Warnings in Minnesota, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.